Ohio, 2019Damaging Winds in Ohio, July 16, 2019
July 16, 2019 · NWS ILN · 5 events in 4 counties and zones
Scattered thunderstorms developed across the area in association with the remnants of Hurricane Barry.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across the area in association with the remnants of Hurricane Barry.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 16, 2:35 PM EST, 18 minutes earlier.
Area forecast discussion, Jul 16, 2:35 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
335 PM EDT Tue Jul 16 2019
.SYNOPSIS...
The remnants of Barry will move through the Ohio Valley tonight
and Wednesday, bringing numerous showers and a few thunderstorms.
It will remain humid through the entire week with hot conditions
expected Thursday through the weekend as a large dome of heat
develops over much of the eastern half of the United States. Outside
of rain chances tonight and Wednesday, much of the rest of the
week and into the first part of the weekend will remain dry.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Numerous showers and embedded thunderstorms will continue to
move into the forecast area from the west this evening as the
remnants of Barry move toward the region. High pwats will bring
the threat for locally heavy rainfall, although there should be
some appreciable storm motion. Concern will be where storms
line up over the same region depending on the mean steering
flow which may result in localized flooding/flash flooding. This
is covered in the latest HWO. In addition, any severe threat
should be relegated to an isolated strong or severe wind gust
due to pcpn loading, which will be highest this afternoon and
this evening when instability will be at its greatest (allowing
cores to reach there peak height). This is also covered in the
HWO as well. The hail threat is minimal due to high freezing
level, skinny-like CAPEs, and relatively poor mid level lapse
rates. Have gone with coverage/likely PoPs for tonight as low
level moisture transport and ascent with the approaching
disturbance work in tandem. Overall thunder threat should
decrease overnight as instability diminishes, but locally heavy
rainfall will remain. It will be warm and muggy with lows in the
lower 70s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The remnants of Barry will move east across the Ohio Valley on
Wednesday. Numerous showers and a few thunderstorms will be
ongoing during the morning. By afternoon, pcpn coverage will
begin to shift to the east as the region starts to become more
in the wake of the system. Again, high pwats (2 inches plus),
WCDs, skinny CAPEs, and high freezing levels will make
collision/coalescence favorable with warm core centroids. Event
so, overall rainfall amounts on a larger scale should be held in
check, with only isolated threats for flooding/flash flooding.
This will continued to be mentioned in the HWO. It will be
humid, but temperatures will probably be the coolest of the week
and upcoming weekend due to clouds and pcpn. Highs will warm
into the lower to mid 80s.
For Wednesday night, some weak mid level ridging will try to
build into our area. This should allow for a rapid decrease in
pcpn coverage/threat with skies becoming partly cloudy. It will
be warm and muggy with lows in the lower 70s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The majority of the moisture from what is left of Barry will be
east of the region by Thursday morning. However there is a
little lingering instability on Thursday to keep a 20 PoP in the
forecast for about the southern 2/3 of the fa. Warm and humid
conditions will affect the region with highs in the lower 90s
and dewpoints in the 70s. This would push the heat index over
100 degrees.
Thursday night into Friday, the H5 ridge starts to build north.
This will allow the heat and humidity to build and peak Friday
into Saturday. Highs are forecast to push into the mid 90s and
dewpoints into the mid 70s, producing heat indices around 105.
Will hold off on issuing an Excessive Heat Watch, but will keep
the mention in the HWO.
The heat and humidity will begin to lower Sunday as the H5
ridge begins to break down as a backdoor cold front drops into
the region. Scattered thunderstorms are forecast with the front
in the area.
The front should be south of the region Monday, but lingering
lift across the region could produce some scattered convection.
Highs on Monday will be down into the upper 80s due to the cloud
cover and convection.
By Tuesday, high pressure centered over the Great Plains will
be bringing less humid air into the region. Highs will be in the
lower to mid 80s.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
The remnants of Barry over the middle Mississippi River Valley
will move east into the Ohio Valley tonight. As this occurs,
low level moisture transport/ascent will bring numerous showers
and embedded thunderstorms early on, with mainly numerous
showers and a few thunderstorms late as the overall instability
wanes. The very moist airmass will be capable of producing
locally heavy rainfall where MVFR/IFR conditions may occur,
with lower visibilities of LIFR possible in the heavier
downpours. Can not get too specific with these low conditions
just yet at the terminals, but have allowed for some MVFR
conditions with either showers or storms to occur late this
afternoon into this evening. For the overnight, ceilings will
lower as the airmass cools and saturates with IFR ceilings
expected toward 12Z Wednesday.
On Wednesday, the remnants of Barry will continue to move east.
Showers and embedded thunderstorms will slowly move east as
well. We should see a decreasing trend in shower/storm coverage
from west to east between 15Z Wednesday and 00Z Thursday as the
region eventually finds itself in the wake of this system. IFR
ceilings and MVFR visibilities will gradually improve through
the day with VFR conditions becoming predominate between 21Z
Wednesday and 00Z Thursday.
OUTLOOK...Thunderstorms possible Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Hickman
AVIATION...Hickman
Hazardous weather outlook, Jul 16, 3:09 AM EST, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
409 AM EDT Tue Jul 16 2019
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170815-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
409 AM EDT Tue Jul 16 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Showers and thunderstorms will be on the increase later this
afternoon and moreso tonight as the remnants of Barry move through
the area. Torrential rainfall rates may cause isolated instances of
brief flooding or flash flooding. Gusty winds may also accompany some
of the stronger storms causing isolated tree or power line damage.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Heavy downpours will continue to be a threat with any showers and
storms on Wednesday, leading to possible localized flooding or flash
flooding. Heat indices above 100 are likely Thursday and Sunday,
with heat indices above 105 possible Friday and Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 16, 2:48 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
348 PM EDT Tue Jul 16 2019
OHZ051>053-061-062-070-071-162030-
Champaign OH-Montgomery OH-Warren OH-Butler OH-Clark OH-Greene OH-
Miami OH-
348 PM EDT Tue Jul 16 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CHAMPAIGN...
EASTERN BUTLER...NORTHERN WARREN...WESTERN CLARK...GREENE...
MONTGOMERY AND CENTRAL MIAMI COUNTIES UNTIL 430 PM EDT...
At 347 PM EDT, radar indicated strong thunderstorms along a line
extending from West Milton to Mason, moving northeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Dayton, Springfield, Kettering, Middletown, Beavercreek, Huber
Heights, Fairborn, Mason, Xenia, Troy, Trotwood, Miamisburg, Lebanon,
Springboro, Vandalia, Englewood, Monroe, Franklin, Tipp City and
Bellbrook.
This includes the following Interstates...
I-70 in Ohio between mile markers 23 and 54.
I-75 in Ohio between mile markers 22 and 77.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4026 8381 3958 8382 3956 8386 3957 8398
3951 8398 3932 8439 3999 8441 4019 8402
TIME...MOT...LOC 1947Z 227DEG 30KT 3993 8433 3937 8433
FranksThunderstorm Wind, Montgomery
- When
- July 16, 2:53 PM EST to 2:55 PM EST
- Where
- Montgomery County, Dwyer
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $100
- Reported by
- Amateur Radio
- Coordinates
- 39.670, -84.220
A large branch was blown onto the roof of a house.
Thunderstorm Wind, Montgomery
- When
- July 16, 3:08 PM EST to 3:10 PM EST
- Where
- Montgomery County, 1.73 mi WSW of Vandalia
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 39.870, -84.230
A few 3 inch tree limbs were blown down.
Thunderstorm Wind, Logan
- When
- July 16, 4:00 PM EST to 4:02 PM EST
- Where
- Logan County, 2.76 mi NNE of West Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.286, -83.727
A tree was downed near the intersection of County Road 1 and Township Road 30.
Thunderstorm Wind, Union
- When
- July 16, 4:30 PM EST to 4:32 PM EST
- Where
- Union County, 2.99 mi NE of Byhalia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.478, -83.407
A tree was downed onto Osborne Road near the intersection of State Route 739.
Thunderstorm Wind, Scioto
- When
- July 16, 4:55 PM EST to 4:57 PM EST
- Where
- Scioto County, 0.88 mi SW of Sciotoville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 38.760, -82.890
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Mississippi, July 16, 2019$753,000 · EF0 · 2 events
- Lightning Strike in North Carolina, July 16, 2019$500,000 · 1 event
- Flash Flood and Flood in Michigan, July 16, 2019$250,000 · 2 events
- Hail and Damaging Winds in South Dakota, July 16 to 20, 20192 in hail · 63 events
- Heat in Texas, July 16 to 17, 20192 injured · 34 events
- Damaging Winds in New York, July 16, 2019$55,000 · 50 kt wind · 7 events
- Damaging Wind and Lightning Strike in Wyoming, July 16, 2019$50,000 · 55 kt wind · 2 events
- Lightning Strike in Florida, July 16, 2019$50,000 · 1 event
- Flash Flood and Flood in South Dakota, July 16 to 17, 2019$40,000 · 2 events
- Flash Flooding and Heavy Rain in Arkansas, July 16, 201914 events
- Flood in South Dakota, July 16 to 17, 2019$15,000 · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 16, 20197 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828123, 828124, 828125, 828126, 828127.